How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Vet
Satisfied Customers: 51692
Experience:  University of California at Davis graduate veterinarian with 48 years of experience.
55012488
Type Your Vet Question Here...
Dr. Michael Salkin is online now

My jack Russell who is one has chewed one of my patches I

Customer Question

My jack Russell who is one has chewed one of my patches I wear for pain relief it is transtec buprenorphine he is just crying and howling what should I do mypatch is 70 migrograms/h
JA: I'll do all I can to help. How much does the Jack Russell Terrier weigh?
Customer: Not sure
JA: When was this? Has he thrown up since then?
Customer: No just crying and howling
JA: What's the Jack Russell Terrier's name?
Customer: Stan
JA: Is there anything else the Vet should know?
Customer: No
Submitted: 17 days ago.
Category: Vet
Expert:  Dr. Michael Salkin replied 17 days ago.

Dr. Michael Salkin is typing. Please be patient.

Expert:  Dr. Michael Salkin replied 17 days ago.

I'm sorry to hear about this with Stan. That's a significant overdose of buprenorphine for a dog his size. Its effect can be neutralized by having his vet dose with the antagonist nalaxone. The reversal effect may last for a shorter time than the opioid effect and so redosing may be needed; hence, it's best to hospitalize these dogs while they're being treated. Be sure to check if the vet hospital carries this drug before arriving. You may need to go to a veterinary ER, instead.

Please respond with additional questions and concerns if you wish.